I'm a 54yo woman and for many years I have had, what feels like, little "things" crawling under my skin in the leg areas. Usually I use rubbing alcohol on my legs and it goes away but recently it seems to be getting worse. Is there and medication that I can take that will eliminate the feeling and allow me to sleep? I've had this since I was young.
There are a few possibilities that could be the cause of your symptoms. First, it could be a skin issue. The rubbing alcohol can actually make this worse since it can dry out your skin and make you more "itchy". If you think it could be a dry skin issue, then you may want to see a dermatologist to have it looked at.
Another possibility is restless leg syndrome. This is characterized by an uncomfortable feeling in the legs when they are at rest (generally at night). Moving the legs relieves the symptoms IF you think that this could be the problem, then you should see your regular doctor about it. There are medications that are successful in treating this.
Last, this could be a type of neuropathy or nerve pain. You can see your regular doctor about this as well. He or she can refer you to a neurologist if need be. There are medications that are successful for reducing nerve pain.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.